Journal of Pharmacology and Pharmacotherapeutics

CASE REPORT
Year
: 2018  |  Volume : 9  |  Issue : 1  |  Page : 43--45

Oseltamivir-induced neuropsychiatric symptoms


Arshad Basha Shaik1, Mukhyaprana Prabhu2, Smita Shenoy1, Sereen Rose Thomson1 
1 Department of Pharmacology, Kasturba Medical College, Manipal University, Manipal, Karnataka, India
2 Department of General Medicine, Kasturba Medical College, Manipal University, Manipal, Karnataka, India

Correspondence Address:
Smita Shenoy
Department of Pharmacology, Kasturba Medical College, Manipal Campus, Manipal University, Manipal - 576 104, Karnataka
India

Oseltamivir is a viral neuraminidase enzyme inhibitor commonly prescribed for prevention and management of influenza. Common adverse effects of oseltamivir are gastrointestinal side effects such as nausea, vomiting, diarrhea, and pain abdomen; others are headache, insomnia, cough, skin rashes, and sadness. In 2006, US Food and Drug Administration added a warning to the label of oseltamivir drawing attention to the risk of developing neuropsychiatric adverse events (NPAE). However, the incidence of NPAE with oseltamivir has been underreported in India. Hence, in our report, we present the occurrence of neuropsychiatric symptoms such as aggressive behavior, restlessness, hallucinations, paranoid ideas, and insomnia following administration of oseltamivir in a young adult female patient.


How to cite this article:
Shaik AB, Prabhu M, Shenoy S, Thomson SR. Oseltamivir-induced neuropsychiatric symptoms.J Pharmacol Pharmacother 2018;9:43-45


How to cite this URL:
Shaik AB, Prabhu M, Shenoy S, Thomson SR. Oseltamivir-induced neuropsychiatric symptoms. J Pharmacol Pharmacother [serial online] 2018 [cited 2019 Oct 19 ];9:43-45
Available from: http://www.jpharmacol.com/article.asp?issn=0976-500X;year=2018;volume=9;issue=1;spage=43;epage=45;aulast=Shaik;type=0